Arkansas, 2024

Flooding in Arkansas, March 26 to 30, 2024

March 26 to 30, 2024 · NWS LZK · 2 events in 2 counties and zones

Heavy rain in late-March brought a period of river flooding to western and eastern Arkansas where minor flood stage was recorded on the Petit Jean and White River basins.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain in late-March brought a period of river flooding to western and eastern Arkansas where minor flood stage was recorded on the Petit Jean and White River basins.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 26, 5:16 AM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 26, 5:16 AM CST, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
616 AM CDT Tue Mar 26 2024

...New AVIATION...

.SHORT TERM...
(Today through Wednesday Night)
Issued at 317 AM CDT Tue Mar 26 2024

H500 low near Kansas City will continue to rotate its way
northeast, away from the state today. At the sfc, a cold front
will quickly progress eastward away from the state. W-NW winds
will remain elevated throughout the day with speeds calming after
sunset. Clouds in place this morning will generally shift east of
the state, except for northern AR which may have to contend with
persistent cloud cover through the day.

Behind the front, sfc ridging will move into the state from the
NW. This will provide the lighter winds and clear sky conditions
along with cooler temperatures. Portions of northern and western
Arkansas could experience a freeze tonight into Wednesday morning.

Sfc ridging will remain centered just north of the state through
the end of the period. This will provide continued below normal
temperatures and dry conditions through Thursday morning. There
could be some spots that fall to near/below freezing Thursday
morning.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 317 AM CDT Tue Mar 26 2024

High pressure will control the weather pattern through much of the
period. Mostly sunny skies are expected with some high clouds
possible. The pattern will begin to breakdown late Sunday as a cold
front begins to approach the state. This front will bring the chance
for showers and storms Monday afternoon into Tuesday.

Temperatures will be the coolest to begin the period before warming
above average by the weekend. High temperatures are forecast to be
in the 60s Thursday before warming into the mid 70s to mid 80s by
Sunday and Monday. Overnight low temperatures will follow a similar
trend with lows in the upper 30s to mid 40s early in the period
before rising into the upper 50s to mid 60s by Monday.

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Tue Mar 26 2024

MVFR cigs likely across N AR terminals at least through the
morning hours with VFR conditions expected elsewhere. Sfc winds
will be W-NW, strongest across N AR terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     58  35  60  37 /   0   0   0   0
Camden AR         62  36  63  38 /   0   0   0   0
Harrison AR       50  29  57  34 /   0   0   0   0
Hot Springs AR    59  35  62  37 /   0   0   0   0
Little Rock   AR  61  38  62  40 /   0   0   0   0
Monticello AR     64  40  62  41 /  10   0   0   0
Mount Ida AR      59  33  63  36 /   0   0   0   0
Mountain Home AR  52  31  58  34 /   0   0   0   0
Newport AR        58  36  58  37 /   0   0   0   0
Pine Bluff AR     62  38  60  38 /   0   0   0   0
Russellville AR   56  33  62  37 /   0   0   0   0
Searcy AR         58  34  61  36 /   0   0   0   0
Stuttgart AR      59  38  59  39 /   0   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...67
LONG TERM....73
AVIATION...67
Hazardous weather outlook, Mar 26, 2:41 AM CST, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
341 AM CDT Tue Mar 26 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-271000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
341 AM CDT Tue Mar 26 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Gusty winds will persist through this afternoon, wind gusts could
approach 30 mph at times.

Below freezing temperatures are possible across northern and
western Arkansas by daybreak Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Portions of northern, central and western Arkansas could
experience frost Wednesday night into Thursday morning with some
localized below freezing temperatures possible as well.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67/73

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Yell

When
March 26, 7:52 AM CST to March 27, 9:45 AM CST
Where
Yell County, 1.11 mi NW of Danville to 1.06 mi WNW of Danville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.060, -93.396

Heavy rain led to the Petit Jean River going into minor flood stage at Danville on March 26 and March 27.

Flood, Woodruff

When
March 28, 9:05 PM CST to March 30, 5:00 PM CST
Where
Woodruff County, 1.78 mi WNW of Augusta to 1.64 mi NW of Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.293, -91.397

Heavy rain led to the White River at Augusta going into minor flood stage from March 28 until March 30.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1163861, 1165713.